Alert archive / Georgia / Heat Advisories in 2016
Heat Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this heat advisory at Jul 5, 2016, 3:21 AM EDT for 34 counties in Georgia. It took effect at Jul 5, 2016, 12:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2016, 3:21 AM EDT (07:21 UTC)
- In effect from
- Jul 5, 2016, 12:00 PM EDT
- Expired
- Jul 5, 2016, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
All 34 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Monroe County, GA, Montgomery County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Taliaferro County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 17 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792 WWUS72 KFFC 050721 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 321 AM EDT TUE JUL 5 2016 GAZ039-050-051-059>062-071>076-081>086-093>098-105>113-052200- /O.NEW.KFFC.HT.Y.0002.160705T1600Z-160705T2200Z/ WILKES-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK-WARREN-MONROE- JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...CORDELE...VIDALIA 321 AM EDT TUE JUL 5 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR EAST CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING. * LOCATIONS...EAST CENTRAL GEORGIA. ALONG AND EAST OF A CORDELE TO OGLETHORPE TO MONTICELLO TO WASHINGTON ZONE. * HEAT INDEX VALUES...105. * IMPACTS...HEAT EXHAUSTION OR HEAT STROKE CAN QUICKLY OCCUR TO ANYONE WORKING OR PARTICIPATING IN OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jul 5, 2:04 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 5, 2:04 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 204 AM EDT TUE JUL 5 2016 .PREV DISCUSSION... /Issued 752 PM EDT MON JUL 4 2016/ .SHORT TERM /Tonight through Tuesday Night/... Convection is having a hard time overcoming the mid-level warm air in place over the region so far this afternoon...but should continue to slowly increase in coverage through the afternoon. Still do not expect coverage to exceed scattered through this evening. Medium range models are a bit slower with the short wave approaching in the westerly upper flow as the initial piece of energy is expected to lift north of the region this evening. Still should see some increase in shower/thunderstorm chances by the after-midnight period across the north with good chance to likely across much of the north tomorrow morning. Still some uncertainty about how much of this convection pushes into central Georgia by tomorrow afternoon as better upper support remains north. Instability is expected to remain marginal for strong to severe thunderstorms through the period...however added upper support and some increase in mid-level winds will keep some chance in...especially across the north. Afternoon temperatures and heat indices Tuesday will be highly dependent on the amount of cloud cover we see. For now maximum temperatures across much of the area appear to be tempered just enough to keep heat index values below advisory levels. 20 && .LONG TERM /Wednesday through Monday/... Long term period to potentially begin as an active one with a decent shortwave moving across the Northern tier into Wed morning. Even though the majority pushes through early Wed...there is some secondary energy that looks to impact Central Ga during the afternoon hours. As the trough pushes through...it leaves the northern portion of our area in the closest thing to a northwest flow regime that we have seen in quite a while. Most systems thus far this year have taken convection just to our east and over the Carolinas...but if these trends hold...this system looks to impact at least those areas from the northern metro and northward. This would be late Wed night into Thu morning and with these types of systems...not nearly as much diurnal in nature. Although most of the energy will shift east...enough holds on into central GA to allow for continued strong storm threat through Thu afternoon. Upper ridge builds in fro Friday and Saturday allowing for increased temps and reduced pops. Another series of strong shortwave energy looks possible into early next week with this more active pattern welcomed considering current drought situation. Deese && .AVIATION... 06Z Update... Mainly VFR conditions for TAF period and main concern will be on shower/storm coverage and timing for today. Northern sites have greatest chance so have prevailing TSRA in 18-22z period then PROB30 for southern sites with VCSH as early as 15z. Otherwise CIGS near 4-5 kft. Expect SW/WSW winds 7-11 kts with some gusts of 16-20 kts after about 18z. Potential for higher VRB winds and reduced VSBYS with any storm development. //ATL Confidence...06Z Update... Medium on extent and timing of precip. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 94 73 94 74 / 50 30 40 30 Atlanta 90 74 92 75 / 50 30 40 30 Blairsville 84 69 86 68 / 60 30 40 40 Cartersville 90 73 91 73 / 60 30 30 30 Columbus 93 76 94 75 / 50 20 40 30 Gainesville 89 73 91 74 / 50 30 30 30 Macon 94 75 97 75 / 50 20 40 30 Rome 90 73 92 73 / 60 30 30 40 Peachtree City 91 73 92 73 / 50 30 40 30 Vidalia 95 77 96 76 / 30 20 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....Deese AVIATION...Baker
Hazardous weather outlook, Jul 5, 1:25 AM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 125 AM EDT TUE JUL 5 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 125 AM EDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED STRONG STORMS POSSIBLE TODAY... AN UPPER DISTURBANCE WILL HELP SPARK SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY. A FEW STORMS COULD BECOME STRONG... MAINLY ALONG AND NORTH OF A LAGRANGE TO WARRENTON LINE BETWEEN NOON AND 10 PM. THUNDERSTORM CHANCES SHOULD DIMINISH BY 11 PM WITH LOSS OF DAYTIME HEATING. WEATHER HAZARDS EXPECTED... ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG DURING THE AFTERNOON AND EVENING... WITH THE MAIN THREATS BEING GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:33 AM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Forsyth, Hall | 27 min |
| Jul 5, 12:42 PM EDT | Special Weather Statement | FFC | Carroll, Haralson, Polk | 33 min |
| Jul 5, 1:31 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 29 min |
| Jul 5, 2:02 PM EDT | Special Weather Statement | FFC | Muscogee | 28 min |
| Jul 5, 2:03 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 27 min |
| Jul 5, 2:32 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Jul 5, 2:40 PM EDT | Special Weather Statement | FFC | Lamar, Spalding | 20 min |
| Jul 5, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 27 min |
| Jul 5, 2:56 PM EDT | Special Weather Statement | FFC | Butts, Monroe | 34 min |
| Jul 5, 3:09 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
| Jul 5, 3:25 PM EDT | Special Weather Statement | FFC | Putnam | 35 min |
| Jul 5, 3:40 PM EDT | Special Weather Statement | FFC | Baldwin, Greene | 20 min |
| Jul 5, 3:44 PM EDT | Special Weather Statement | FFC | Bibb | 31 min |
| Jul 5, 4:05 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro | 25 min |
| Jul 5, 4:08 PM EDT | Special Weather Statement | FFC | Baldwin, Wilkinson | 37 min |
| Jul 5, 4:28 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 32 min |
| Jul 5, 4:49 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| Jul 5, 5:47 PM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.